Vaping devices can be difficult to recognize
One JUUL pod is equal to one pack of cigarettes
Last updated 11/15/2019 at 3:26pm
The Centers for Disease Control and Prevention published a new study Nov. 8 on the association between vitamin E acetate and vaping-associated lung injury.
In light of this new information, the Washington State Department of Health is asking all vapor product processors to immediately stop adding vitamin E acetate to any vapor products. The DOH also asks retailers to immediately stop selling vapor products known to contain vitamin E acetate.
In September, the Snohomish County Health District reported the first case of a vaping-related illness. That person was treated and released from a local hospital, the district reported. Dr. Anne Schuchat, the principal deputy director of the CDC, said she would characterize it as a breakthrough in the agency's investigation, although more tests are necessary.
The CDC study has found vitamin E acetate in lung specimens from 29 of 29 patients with vaping-associated lung injury. This finding provides evidence that this substance is present at the primary site of injury within the lungs, the CDC says. Although this research strengthens the association between vitamin E acetate and lung injury, no single compound or ingredient has emerged as the definitive cause to date and there may be more than one cause of this outbreak.
The Department of Health is working with partners to review the evidence from this report and other investigation findings to determine how best to protect the public's health.